Alert archive / Kansas / Snow Advisories in 2006
Snow Advisory 2, NWS Dodge City, KS
NWS Dodge City, KS issued this snow advisory at Mar 22, 2006, 3:17 PM CST for 14 counties in Kansas. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2006, 3:17 PM CST (21:17 UTC)
- Expired
- Mar 22, 2006, 11:49 PM CST
- In force
- 9 hr
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ford County, KS, Gray County, KS, Hodgeman County, KS, Kiowa County, KS, Meade County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Seward County, KS, Stafford County, KS
The radar
The Dodge City radar (KDDC), 37 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.3 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 695 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KDDC 222117 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 317 PM CST WED MAR 22 2006 ...MORE SNOW EXPECTED THROUGH TONIGHT... .AN UPPER LEVEL DISTURBANCE WILL MOVE FROM NEW MEXICO INTO OKLAHOMA TONIGHT SPREADING AREAS OF SNOW INTO SOUTHWEST KANSAS. KSZ046-064>066-077>081-086>090-230530- /O.NEW.KDDC.SN.Y.0002.060322T2117Z-060323T1000Z/ RUSH-HODGEMAN-PAWNEE-STAFFORD-GRAY-FORD-EDWARDS-KIOWA-PRATT- SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...LIBERAL...KISMET...MEADE... FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 317 PM CST WED MAR 22 2006 ...SNOW ADVISORY IN EFFECT UNTIL 4 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST THURSDAY. SNOW IS EXPECTED TO ACCUMULATE WITH ONE TO UP TO 3 INCHES BEFORE ENDING LATE TONIGHT. WET ROADS WILL BECOME SLIPPERY AS THE TEMPERATURE FALLS INTO THE MID TO UPPER 20S LATER TONIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ 06
1 follow-up statement
000 WWUS43 KDDC 230549 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1149 PM CST WED MAR 22 2006 ...SNOW IS DIMINISHING ACROSS SOUTHWEST KANSAS... .THE UPPER LEVEL DISTURBANCE THAT BROUGHT THE LIGHT SNOW TO SOUTHWEST KANSAS THIS AFTERNOON AND EVENING WAS PUSHING EAST ACROSS OKLAHOMA. SNOW WAS ENDING FROM WEST TO EAST ACROSS SOUTHWEST KANSAS AS A RESULT. LITTLE IF ANY ADDITIONAL SNOW ACCUMULATION IS EXPECTED AND AREA ROADS SHOULD BE IMPROVING. KSZ046-064>066-077>081-086>090-230700- /O.CAN.KDDC.SN.Y.0002.000000T0000Z-060323T1000Z/ RUSH-HODGEMAN-PAWNEE-STAFFORD-GRAY-FORD-EDWARDS-KIOWA-PRATT- SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...LIBERAL...KISMET...MEADE... FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 1149 PM CST WED MAR 22 2006 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE SNOW ADVISORY. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this snow advisory went out at Mar 22, 2:52 AM CST, 12 hours 25 minutes earlier.
Area forecast discussion, Mar 22, 2:52 AM CST, 12 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 252 AM CST WED MAR 22 2006 .DISCUSSION... DAYS 1-2... DID NOT MAKE MANY CHANGES TO THE GOING FORECAST. MODELS HAVE COME INTO PRETTY GOOD AGREEMENT AS TO THE TRACK OF THE UPPER LOW NOW MOVING THROUGH NORTHERN AZ. AS SYSTEM MOVES ACROSS ROCKIES...IT WILL WEAKEN AND SPEED UP ITS EASTWARD PROGRESSION. LOW CLOUDS ALREADY IN PLACE OVER CWA AND MID AND HIGH LEVEL MOISTURE WILL BE MOVING IN AS SYSTEM GETS CLOSER SO DO NOT EXPECT TEMPERATURES TO WARM A WHOLE LOT TODAY AND WENT WITH HIGHS IN THE UPPER 20S TO LOWER 30S WITH MID 30S FAR SOUTHEAST. LIGHT SNOW FALLING OVER EASTERN CO EARLY THIS MORNING AND THIS SNOW SHOULD MOVE INTO WESTERN CWA BY 12Z AND SPREAD EAST THROUGH THE DAY. LOOKS LIKE BEST LIFT WILL BE OVER PANHANDLES...BUT THERE IS SOME GOOD UPPER LEVEL DIVERGENCE OVER SOUTHERN ZONES 18Z-00Z AND A LITTLE ISENTROPIC UPGLIDE. THINK THIS AREA WILL HAVE BEST CHANCE OF RECEIVING ACCUMULATING SNOWS...ALTHOUGH STILL ONLY AN INCH OR TWO. SINCE WINDS WILL BE LIGHT AS WELL AS SNOWFALL TOTALS...WILL NOT ISSUE AN HIGHLIGHTS. FURTHER NORTH...WENT WITH JUST HIGH CHANCE POPS WITH AN INCH OR LESS EXPECTED. UPPER LEVEL TROUGH THEN MOVES OUT OF CWA BY 06Z AND WE SHOULD SEE A RAPID END TO SNOWFALL BY ABOUT 09Z OVER THE SE. TEMPERATURES WILL AGAIN STAY ONLY FALL BY 5-8 DEGREES OVERNIGHT WITH LOW CLOUDS REMAINING OVER AREA THROUGH THE NIGHT. NORTHERLY WINDS ON THU SHOULD BRING IN DRIER AND AND MOST AREAS SHOULD SEE AT LEAST A FEW HOURS OF SUN. THE NORTHERLY WINDS WILL BE COMING OFF A BETTER SNOWPACK TO THE NORTH...SO EVEN AREAS THAT LOSE MOST OF THEIR SNOW SHOULD STILL STAY FAIRLY COOL SO KEPT HIGHS IN THE LOWER 30S NORTH TO AROUND 40 SOUTHEAST. SURFACE RIDGE AXIS WILL BE RIGHT OVER CWA THU NIGHT ALLOWING WINDS TO GO BELOW 10 MPH AND WITH CLEARING SKIES TEMPERATURES WILL FALL OFF INTO THE MID TEENS TO LOWER 20S. DAYS 3-7... NO EARTH SHATTERING CHANGES WERE MADE THIS MORNING. THE MAIN CHALLENGE WILL BE THE HANDLING OF THE NEXT SHORTWAVE TROF AS IT HEADS INTO THE PLAINS SUNDAY INTO MONDAY. THE ECMWF CONTINUES TO BE FARTHER NORTH THAN THE GFS BUT BOTH ARE SHOWING A QUICK, PROGRESSIVE SYSTEM WITH LOTS OF WESTERLY FLOW OVER THE ROCKPILE...NOT GOOD FOR PRECIP IN WESTERN KS. SOME SILENT POPS WERE IN THE FORECAST AND WILL NOT REMOVE IN CASE MODEL SOLUTIONS CHANGE. SOME ADJUSTMENTS TO THE TIMING OF THE POPS WERE MADE. TEMPS SHOULD GRADUALLY MODERATE THRU THE PERIOD...LIKELY TOPPING OUT ON SUNDAY AHEAD OF A COLD FRONT. && .PRELIMINARY POINT TEMPS/POPS... DDC 30 25 34 18 / 60 50 10 0 GCK 29 23 34 18 / 60 40 10 0 EHA 30 23 37 22 / 70 60 10 0 LBL 30 23 38 20 / 70 60 10 0 HYS 29 23 34 15 / 50 40 10 0 P28 36 28 41 23 / 60 60 10 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN28/27
Hazardous weather outlook, Mar 22, 11:13 AM CST, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1113 AM CST WED MAR 22 2006 KSZ030-031-043>046-061>066-074>081-084>090-231000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 1113 AM CST WED MAR 22 2006 /1013 AM MST WED MAR 22 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT LIGHT TO MODERATE SNOW WILL AFFECT SOUTHWEST KANSAS THIS AFTERNOON AND THIS EVENING. SNOW WILL BE AT ITS HEAVIEST FROM LATE THIS AFTERNOON INTO EARLY THIS EVENING MAINLY ALONG AND SOUTH OF THE ARKANSAS RIVER. ONE TO FOUR INCHES OF SNOW CAN BE EXPECTED FROM THE ARKANSAS RIVER SOUTH TO THE OKLAHOMA STATE LINE. A TRACE UP TO ONE INCH OF SNOW IS POSSIBLE NORTH OF THE ARKANSAS RIVER TO THE WAKEENEY AND HAYS AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... UMSCHEID
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.